Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 235, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 5, 2021, 2:48 AM CDT for 4 counties in Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2021, 2:48 AM CDT (07:48 UTC)
- Expired
- Jul 5, 2021, 3:11 AM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:10 AM CDT | TSTM WND GST 59 | 1 Ene Morton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.9
The text
As transmitted.
358
WUUS54 KLUB 050748
SVRLUB
TXC017-079-219-279-050845-
/O.NEW.KLUB.SV.W.0235.210705T0748Z-210705T0845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
248 AM CDT Mon Jul 5 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southeastern Bailey County in northwestern Texas...
Northeastern Cochran County in northwestern Texas...
Northwestern Hockley County in northwestern Texas...
Southwestern Lamb County in northwestern Texas...
* Until 345 AM CDT.
* At 248 AM CDT, a severe thunderstorm was located near Enochs, or 10
miles north of Morton, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morton, Muleshoe Wildlife Refuge, Bula, Enochs, Pep, Lehman and
Whiteface.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3399 10271 3390 10261 3368 10233 3354 10279
3391 10285
TIME...MOT...LOC 0748Z 341DEG 17KT 3387 10271
HAIL...1.00IN
WIND...60MPH
$$
WCI1 follow-up statement
638
WWUS54 KLUB 050811
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
311 AM CDT Mon Jul 5 2021
TXC017-079-219-279-050820-
/O.CAN.KLUB.SV.W.0235.000000T0000Z-210705T0845Z/
Bailey TX-Cochran TX-Hockley TX-Lamb TX-
311 AM CDT Mon Jul 5 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAILEY...
NORTHEASTERN COCHRAN...NORTHWESTERN HOCKLEY AND SOUTHWESTERN LAMB
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3399 10271 3390 10261 3368 10233 3354 10279
3391 10285
TIME...MOT...LOC 0809Z 341DEG 17KT 3377 10267
$$
WCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:57 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 5, 12:57 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1257 AM CDT Mon Jul 5 2021 .AVIATION... A line of thunderstorms are moving south out of the Texas Panhandle this morning capable of producing strong straight line winds. These thunderstorms will remain west of KLBB and KPVW through the morning. Additional shower and thunderstorm development will be possible area wide closer to sunrise this morning however confidence in exact timing/location remains too low to include in the TAFs at this time. Low ceilings are possible at KLBB/KPVW this morning with MVFR to IFR conditions possible by sunrise. These low clouds will gradually dissipate by mid to late morning leading to mainly VFR conditions for the rest of this TAF period. Additional thunderstorms will be possible this afternoon and evening but again timing/location is too uncertain to mention in the TAFs. /WCI && PREV DISCUSSION... /issued 155 PM CDT Sun Jul 4 2021/ SHORT TERM... Northwest flow storms will be the main story over the next 24 hours with a potential for severe weather associated with this activity. An upper level ridge will be centered over the four-corners region today through tomorrow. We may see some upper level support with convection this evening and overnight. A short wave was diving southward on the east side of the upper ridge. A weak speed max at 250mb was also over Colorado following this short wave trough. The latest RAP analyzes this speed max around 45kt and will shift farther to the southeast into the Texas Panhandle this evening. This feature was already initiating thunderstorms in the eastern Texas Panhandle this afternoon. A surface pressure trough has formed in eastern New Mexico in response to this upper level shortwave over the Central Plains. A north-south oriented frontal boundary extends farther north from northeastern New Mexico. Initial development of widespread convection will be favored along this boundary and will not likely reach the extreme southwestern Texas Panhandle until after 00Z. Storms that do maintain their strength as they move out of the Panhandle will be met by very rich low level theta-e air. However, given how moist the atmospheric column has been over the past few weeks, lapse rates will not be too impressive over the South Plains. Much stronger mid level lapse rates will exist farther north which will allow progged CAPE values to taper off the farther south you travel. Despite the weak lapse rates, very moist low levels of the atmosphere will allow for 0-1.5km mixed layer CAPEs peaking around 1500-2000 J/kg. The 0-1.5km layer looks to be the most representative average mixed layer today across the entire South Plains region. Increasing CIN over the South Plains during the late evening hours and overnight will likely limit the southern extent of convection. Deep layer shear will further increase this afternoon and evening ahead of an expected convective complex. This should be able to garner some organization to the convection into the South Plains. Although storms will be fairly quick moving, heavy rainfall and flooding will still be possible. Precipitable water values are still abnormally high for this time of year which will be able to generate heavy rainfall. LONG TERM... Isolated-to-widely scattered rain showers and thunderstorms are forecast to develop Tuesday afternoon and evening, especially across the western portions of the CWA where low-level convergence is greatest in vicinity of the surface trough. A multi-cellular storm characteristic is expected once again, and it is uncertain just how far south the cold front will move late Tuesday into Wednesday, which may have implications on mean convective movement (i.e. advection vs. propagation). Regardless, a localized risk for flash flooding given saturated soils as per recent West Texas Mesonet data will be possible as little drying of the ground is forecast through mid-week. If the cold front is able to cross into the Texas Panhandle region, an isolated wind-damage risk may also develop within the best-organized cold pools as multi-cells would attempt to transition into loosely-organized line segments. The front is then forecast to move northeastward on Wednesday as a weakly baroclinic trough pivots across the northern Great Plains and into the Upper Midwest, with the mid/upper-level ridge centered over the Desert Southwest expanding eastward Wednesday into Thursday. Precipitation chances will decrease accordingly with warm-to-hot temperatures forecast given the gradual build in geopotential heights by the end of next week. Sincavage && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58/99/99
Hazardous weather outlook, Jul 4, 10:21 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1021 PM CDT Sun Jul 4 2021 TXZ021>044-060330- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1021 PM CDT Sun Jul 4 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Rain showers and thunderstorms will move through the area from north to south late this evening into Monday morning across the extreme southwestern Texas Panhandle and South Plains. Locally heavy rainfall of 1 to 3 inches of rain will be possible. This will lead to a potential for localized flash flooding, especially in low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional chances for thunderstorms will be possible Monday into Tuesday. Localized flash flooding will continue to be of concern, along with gusty winds. Wednesday and beyond, thunderstorm chances will diminish with a low probability for hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 12:11 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1211 AM CDT Mon Jul 5 2021
TXZ021-022-050600-
Parmer TX-Castro TX-
1211 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR PARMER...CASTRO AND NORTHWESTERN
LAMB COUNTIES UNTIL 100 AM CDT...
At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Hereford to 5 miles north
of Friona to 3 miles south of Bellview. Movement was south at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dimmitt, Friona, Bovina, Farwell, Summerfield, Easter, Lazbuddie,
Oklahoma Lane, Rhea, Black, and Nazareth.
LAT...LON 3475 10200 3449 10200 3431 10239 3431 10262
3434 10304 3475 10304
TIME...MOT...LOC 0510Z 008DEG 18KT 3487 10238 3472 10272 3477 10313
WCISpecial weather statement, Jul 5, 1:10 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lubbock TX
110 AM CDT Mon Jul 5 2021
TXZ021-022-027-028-050700-
Bailey TX-Parmer TX-Castro TX-Lamb TX-
110 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...PARMER...SOUTHWESTERN
CASTRO AND NORTHWESTERN LAMB COUNTIES UNTIL 200 AM CDT...
At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Dimmitt to 4 miles southeast of
Oklahoma Lane to 3 miles west of Texico. Movement was south at 35
mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Muleshoe, Bovina, Farwell, Sudan, Needmore, Lazbuddie, Oklahoma
Lane, Progress, Lariat, Muleshoe Wildlife Refuge and West Camp.
LAT...LON 3458 10304 3459 10286 3470 10253 3406 10238
3391 10272 3395 10304
TIME...MOT...LOC 0609Z 351DEG 31KT 3451 10247 3436 10281 3437 10310
WCILocal storm report, Jul 5, 1:36 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
136 AM CDT MON JUL 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TSTM WND DMG FARWELL 34.39N 103.04W
07/05/2021 PARMER TX LAW ENFORCEMENT
CARPORT BLOWN INTO POWERLINES DUE TO STRONG WINDS.
&&
EVENT NUMBER LUB2100437
MLPSpecial weather statement, Jul 5, 1:51 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lubbock TX
151 AM CDT Mon Jul 5 2021
TXZ027-028-033-034-050730-
Bailey TX-Hockley TX-Cochran TX-Lamb TX-
151 AM CDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...COCHRAN...NORTHERN
HOCKLEY AND WESTERN LAMB COUNTIES UNTIL 230 AM CDT...
At 150 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Sudan to 5 miles west of
Needmore to 8 miles southeast of Arch. Movement was southeast at 40
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Littlefield, Morton, Anton, Sudan, Amherst, Needmore, Bledsoe,
Enochs, Whitharral, Muleshoe Wildlife Refuge, Bula, Pep, Lehman,
Maple and Whiteface.
LAT...LON 3415 10304 3416 10288 3426 10256 3373 10209
3371 10209 3358 10245 3353 10305
TIME...MOT...LOC 0650Z 324DEG 34KT 3412 10258 3403 10283 3401 10305
WCISpecial weather statement, Jul 5, 1:59 AM CDT, 49 minutes before
Special Weather Statement National Weather Service Lubbock TX 159 AM CDT Mon Jul 5 2021 TXZ030-031-050730- Floyd TX-Motley TX- 159 AM CDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKENS... SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY COUNTIES UNTIL 230 AM CDT... At 159 AM CDT, Doppler radar was tracking a strong thunderstorm near Dougherty, or 14 miles east of Floydada, moving south at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dougherty. LAT...LON 3406 10097 3383 10091 3383 10129 3406 10118 TIME...MOT...LOC 0659Z 000DEG 5KT 3400 10108 WCI
Special weather statement, Jul 5, 2:28 AM CDT, 20 minutes before
Special Weather Statement National Weather Service Lubbock TX 228 AM CDT Mon Jul 5 2021 TXZ027-028-033-034-050815- Bailey TX-Hockley TX-Cochran TX-Lamb TX- 228 AM CDT Mon Jul 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAILEY...COCHRAN... NORTHWESTERN HOCKLEY AND SOUTHWESTERN LAMB COUNTIES UNTIL 315 AM CDT... At 228 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 5 miles northeast of Bula to 6 miles southeast of Lingo. Movement was south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Morton, Sudan, Bledsoe, Muleshoe Wildlife Refuge, Bula, Enochs, Pep, Lehman and Maple. LAT...LON 3385 10305 3409 10252 3373 10241 3344 10305 TIME...MOT...LOC 0728Z 000DEG 18KT 3396 10257 3372 10304 WCI
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:11 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 49 min |
| Jul 5, 12:36 AM CDT | Severe Thunderstorm Warning | LUB | Parmer | 39 min |
| Jul 5, 12:50 AM CDT | Areal Flood Advisory | LUB | Parmer | 106 min |
| Jul 5, 1:10 AM CDT | Special Weather Statement | LUB | Bailey, Parmer | 50 min |
| Jul 5, 1:51 AM CDT | Special Weather Statement | LUB | Bailey, Cochran | 39 min |
| Jul 5, 1:59 AM CDT | Special Weather Statement | LUB | Floyd | 31 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | LUB | Cochran | 47 min |
| Jul 5, 2:31 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 73 min |
| Jul 5, 2:50 AM CDT | Areal Flood Advisory | LUB | Hall, Motley | 2 hr |
| Jul 5, 3:15 AM CDT | Special Weather Statement | LUB | Cochran, Hockley, Yoakum | 45 min |
| Jul 5, 3:53 AM CDT | Severe Thunderstorm Warning | LUB | Hockley | 39 min |
| Jul 5, 4:02 AM CDT | Special Weather Statement | LUB | Terry | 43 min |
| Jul 5, 4:49 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hall | 100 min |
| Jul 5, 6:40 AM CDT | Areal Flood Advisory | LUB | Briscoe, Swisher | 2 hr |
| Jul 5, 7:21 AM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Swisher | 2 hr |
| Jul 5, 7:40 AM CDT | Areal Flood Advisory | LUB | Childress | 3 hr |
| Jul 5, 8:21 AM CDT | Areal Flood Advisory | LUB | Crosby, Dickens | 2 hr |
| Jul 5, 8:38 AM CDT | Areal Flood Advisory | LUB | Childress, Cottle | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.